Slightly embarrassing, but would like some opinion before I drop a medical bill...

  • Artesin

    Posts: 482

    Sep 23, 2011 8:23 AM GMT
    I already posted my issue on med help for more detail..

    Basically I dont know whats causing my lack of sexual excitement. Not sure if it's an injury to the groin area that was acquired inadvertently, a possible lack of testostorone (which tested fine fairly recently), performance anxiety, possible STDs or what have you.. I am safe the majority of the time so chances are slim. Wake up raging hard but its as if I cant even be bothered to get excited during the day. Even trying to get off on porn lately is like banging my head on a wall.. in more ways than one.

    http://www.medhelp.org/posts/Erectile-Dysfunction/Loss-of-interest-or-something-more/show/1593913
  • Posted by a hidden member.
    Log in to view his profile

    Sep 23, 2011 10:57 AM GMT
    did you have the free testosterone checked? It's not the same as the standard tests and not all docs are familiar with it. Google my friend Nelson Vergel and his new book Testosterone and see if that rings true for you.

    The other demon is depression. Any changes in sleep, eat, housing, relationships, move to new city, etc?

    Anyway, happened to me...now on T and doing well
  • calibro

    Posts: 8888

    Sep 23, 2011 11:52 AM GMT
    Artesin saidI already posted my issue on med help for more detail..

    Basically I dont know whats causing my lack of sexual excitement. Not sure if it's an injury to the groin area that was acquired inadvertently, a possible lack of testostorone (which tested fine fairly recently), performance anxiety, possible STDs or what have you.. I am safe the majority of the time so chances are slim. Wake up raging hard but its as if I cant even be bothered to get excited during the day. Even trying to get off on porn lately is like banging my head on a wall.. in more ways than one.

    http://www.medhelp.org/posts/Erectile-Dysfunction/Loss-of-interest-or-something-more/show/1593913



    if you're waking up with a hard on there's a good chance it's not testosterone because that's when you have the most testosterone in your body... when my t-levels were low erections were nonexistent.
  • Celticmusl

    Posts: 4330

    Sep 23, 2011 12:59 PM GMT
    I agree about the erection thing, it doesn't sound entirely physical. Different meds have definite effects on sex drive. Stress is a killer of sexual interest. Prostate issues can cause some issues.
  • Posted by a hidden member.
    Log in to view his profile

    Sep 23, 2011 1:08 PM GMT
    Unless you're taking meds - anti-depressants can definitely counter one's sex drive - it sounds psychological to me. I went through the same thing in my 20's. I ended up going to see a urologist, who put me through a battery of tests. I don't remember the total cost, but I recall it sucking around $1500 from my wallet, which was money I definitely didn't have at the time. What a waste. Everything turned out negative. I was sure it had to be physical, but it ended up being 100% psychological.

    Don't put pressure on yourself. Free your mind. Don't think that love=sex (it doesn't). When you jerk off, put your imagination to work. Learn to understand your triggers and learn how to communicate those triggers to your partners. Be safe, have fun ... breathe.

    *Edit
    If you're taking any meds, talk to your doctor. It's possible that one or more of those meds, or a combination of them, are the cause of what's ailing you. He/she should be able to offer alternatives that won't have as much of a negative impact on your libido.
  • Posted by a hidden member.
    Log in to view his profile

    Sep 23, 2011 1:22 PM GMT
    I think it sounds like you are at risk for depression. I would check the local LGBT center to see if you can't get a (free) counsellor to keep an eye on you. An ounce of prevention is worth a pound of cure, you know.
  • Artesin

    Posts: 482

    Sep 23, 2011 11:24 PM GMT
    social depression maybe, which is all situational from outside stimuli. Clinical, def not ;p.

    As I said, it could be down to performance anxiety but that doesnt explain the discomfort/spasms I feel ;p.
  • Posted by a hidden member.
    Log in to view his profile

    Sep 27, 2011 1:25 PM GMT
    Artesin saidI already posted my issue on med help for more detail..

    I read it, and also your RJ profile. I think you know yourself, and you name anxiety. But rather than social anxiety, it may be general self-anxiety. It seems to leap out of your profile. And writers do tend to be very introspective, and self-absorbed to the point of creating psychosomatic problems for themselves.

    The fact that you get a "raging hardon" before waking (nocturnal erection) is a good sign that your testosterone level is not overly low, and that your internal "plumbing" is working just fine.

    But I was also struck by your loss of sensitivity, and physical pain. And also that you're a bicyclist. Do you ride often and long distances? Read this article I just posted in another thread by coincidence, Item # 4, bicycling. It's long been known that a bicycle saddle can cause a man to suffer nerve damage in the crotch area, nerves which are involved with penile sensitivity & erections. It can also cause localized pain.

    So that you might have a couple of things going on here: emotional distractions, and actual loss of sensitivity. I really would like to see you consult with a urologist, if only to rule out a medical issue, like a prostate infection that I first got at your same age.

    You might also benefit from a "get away" vacation where you leave all your cares & issues at home, just rest & relax and forget about everything and simply enjoy yourself.

    http://www.realjock.com/gayforums/1843154/
  • Posted by a hidden member.
    Log in to view his profile

    Oct 03, 2011 4:33 PM GMT
    Artesin saidsocial depression maybe, which is all situational from outside stimuli. Clinical, def not ;p.

    As I said, it could be down to performance anxiety but that doesnt explain the discomfort/spasms I feel ;p.


    As AD mentioned, discomfort/spasms may indicate an injury to the perineum due to biking.

    http://sportsmedicine.about.com/od/cyclingworkouts/a/BikingImpotence.htm has more info on this sort of injury.

    I've experienced it. Not fun.
  • Posted by a hidden member.
    Log in to view his profile

    Oct 03, 2011 5:02 PM GMT
    It may take some trial and error to figure this out, so be patient. You are young and, as other said, it sounds like the basic plumbing probably works ok.

    Others mentioned depression and the erectile side effects that the meds can have. Also anxiety. If you get any meds for that, be aware that ED is a reported side effect of some of those meds too. In fact, look up potential side effects of ANY meds you are on. With your doctor's consent, try eliminating each that has ED as a side effect, one by one, just to see the effect. I was taking a supplement that mimics a prescription drug, and the drug had a reported (though uncommon) side effect of ED. I eliminated the supplement and the side effect went away.

    As for testosterone, definitely get tested for free testosterone as well. The problem with these tests is that there is a huge range of "normal" - if you didn't get tested for a baseline when you were functioning normally the tests many not help too much. Also, unless your regular doc is an expert, you may want to go to a urologist or other specialist before starting treatment - adding exogenous testosterone fucks with your body's hormone production and will likely decrease your own body's testosterone production unless you take additional steps. In other words, it can be a godsend if you need it but you shouldn't try it unless you really need it.

    Finally, don't discount ED meds. See if you can get some samples of Viagra, Cialis and Levitra and experiment to see if they do you any good. If they do, then moderate usage could get you "over the hump" so to speak until you can regain some confidence. While no one of these works the same for everyone and the side effects are different, these meds have a very low incidence of serious side effects. Cialis also has a low daily dose option that also works for some guys.

    Hugs, and best of luck.